Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 41, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 12, 2001, 5:43 PM EDT for Juniata County, Pennsylvania. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2001, 5:43 PM EDT (21:43 UTC)
- Expired
- Jun 12, 2001, 6:45 PM EDT
- In force
- 62 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Juniata County, PA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 3:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 122143 SVRCTP PAC067-122245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 543 PM EDT TUE JUN 12 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JUNIATA COUNTY IN PENNSYLVANIA * UNTIL 645 PM EDT. * AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME SOUTHWESTERN JUNIATA COUNTY...OR 17 MILES SOUTHEAST OF HUNTINGDON...MOVING SOUTHEAST AT 25 MPH. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$ FITZGERALD/GRUMM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:53 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 12, 2:53 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 253 PM EDT TUE JUN 12 2001 WORK ZONES OUT SOON.... CURRENT FORECAST ON TRACK AS EASTERN PORTION OF THE STATE IS UNDER MOSTLY SUNNY SKIES AND CLOUDS DISSIPATING OVER THE WESTERN SECTIONS. SMALL AREA OF PRECIP THAT MOVED INTO THE NORTHWEST PORTION OF PA HAS ALSO DISSIPATED OVER PA...BUT SMALL AREA STILL MOVING OVER SOUTHERN NEW YORK. WEAK FRONT OVER THE SOUTHERN PART OF THE STATE...WITH SMALL WAVE PUSHING THROUGH STATE TODAY. SHOWERS AND THUNDERSTORMS HAVE SPARKED ALREADY THIS AFTERNOON AND WILL CONTINUE INTO THE EARLY EVENING HOURS. ACTIVITY IS MAINLY OVER THE CENTRAL AND SOUTHERN PORTION OF THE CWA. MODELS IN SIMILAR AGREEMENT OVER THE NEXT 36 HRS WITH TRACKING OF TROPICAL REMAINS UP THE EAST COAST. OTHER THEN A POSSIBLE WEAK SHOWER OR THUNDERSTORM TOMORROW...RATHER BENIGN WEATHER UNTIL THE EAST COAST SYSTEM APPROACHES PA LATER IN THE WEEK. STILL TOO EARLY TO NAIL DOWN TRACK OF THIS SLOW MOVING SYSTEM...HOWEVER GOOD BET THAT WE WILL GET SOME RAIN FROM IT...AND IN INCREASE IN HUMIDITY. .CTP...NONE. ONDREJIK
In the hours before
Special weather statement, Jun 12, 3:41 PM EDT, 2 hours 2 minutes before
PAZ010>012-017>019-024>028-034>036-045-049-050-052-056>059-063>066- 130100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 341 PM EDT TUE JUN 12 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... LEBANON...NORTHUMBERLAND...UNION...JUNIATA...CENTRE...CLINTON...PERRY ...FRANKLIN...BEDFORD...DAUPHIN...LANCASTER...CUMBERLAND...ADAMS...CAMERON ...BLAIR...CAMBRIA...SCHUYLKILL...YORK...SNYDER...CLEARFIELD... ELK...HUNTINGDON...MIFFLIN AND FULTON. A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WIND GUSTS OF 58 MPH OR MORE...AND OR HAIL THREE QUARTERS OF AN INCH IN DIAMETER OR LARGER. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GARTNER/ONDREJIK/GRUMM
Special weather statement, Jun 12, 5:00 PM EDT, 43 minutes before
PAZ033-130100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 500 PM EDT TUE JUN 12 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTY IN CENTRAL PENNSYLVANIA... SOMERSET. A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WIND GUSTS OF 58 MPH OR MORE...AND OR HAIL THREE QUARTERS OF AN INCH IN DIAMETER OR LARGER. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR EL`ECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GARTNER/ONDREJIK/GRUMM
Local storm report, Jun 12, 5:14 PM EDT, 29 minutes before
PHLWRKLSR
TTAAOO KCTP 122114
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
514 PM EDT TUE JUN 12 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0426 PM PHILIPSBURG PA WIND DAMAGE
06/12/01 CENTRE TREES AND POWER LINES DOWN
0440 PM PHILIPSBURG PA WIND DAMAGE
06/12/01 CENTRE TREES DOWN
0410 PM HYNDER PA WIND DAMAGE
06/12/01 CLINTON MULTIPLE TREES DOWN
0455 PM STATE COLLEGE PA WIND DAMAGE
06/12/01 CENTRE TREES DOWN ON SOUTH
ATHERTON STREET
0430 PM LOCK HAVEN PA WIND DAMAGE
06/12/01 CLINTON SEVERAL TREES DOWN NEAR
LOCK HAVEN
DJOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:56 PM EDT | Severe Thunderstorm Warning | CTP | Fulton | 64 min |
| Jun 12, 3:36 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 69 min |
| Jun 12, 3:46 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 74 min |
| Jun 12, 4:06 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Perry | 69 min |
| Jun 12, 4:20 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 25 min |
| Jun 12, 4:29 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 76 min |
| Jun 12, 4:58 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Union | 62 min |
| Jun 12, 5:12 PM EDT | Severe Thunderstorm Warning | CTP | Mifflin | 33 min |
| Jun 12, 5:28 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon, Mifflin | 47 min |
| Jun 12, 5:32 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 58 min |
| Jun 12, 5:54 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland, Snyder | 66 min |
| Jun 12, 5:58 PM EDT | Severe Thunderstorm Warning | CTP | Perry | 62 min |
| Jun 12, 6:14 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 61 min |
| Jun 12, 6:16 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 59 min |
| Jun 12, 6:30 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 60 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.